

Programme

Bett Asia partner event

English and Edtech: Innovative solutions for teacher development

Thursday 6 October 2022

Time: 15:00 - 16:30 hrs. (Bangkok time)

Register for online seat at https://bit.ly/3cNm2FS



Background

Along with the recent rapid acceleration of technology in education around the world, it has been widely acknowledged that using digital resources and channels for teacher development can yield some of the greatest benefits, which has led to this area being prioritised by many Ministries of Education. These benefits include being able to reach teachers at scale in multifaceted and more affordable modes, though adaptation to context is paramount to ensure that its application can benefit all.

The UK has a world-renowned reputation for technology-based innovation, featuring in the global top 5 countries for number of Unicorns in the world and has also consistently played a leading role in contributing to major global ELT (English Language Teaching) developments.

Bringing together these 2 areas of expertise and in close alignment with 2 of the key Bett Asia themes - 'Futures' and 'Innovation', the British Council is organising this pre-conference partner event with four main objectives.

- To present our research findings on the levels and policies of English in the various ASEAN countries as well as preliminary findings on how and to what extent English teachers across the region are using digital resources and channels for professional development
- 2. Explore successes and lessons learned from recent UK-ASEAN collaboration in Indonesia and Vietnam on co-designing/developing innovative Edtech solutions to support English teaching and learning
- 3. Stimulate wider discussion amongst experts, practitioners and policy makers on the challenges and opportunities of using online teacher professional development
- 4. Use this platform to launch our British Council Digital Innovation grant for Thailand aimed at UK and Thai organisations working together on technology enabled teacher development solutions and where we will outline the scope, level of funding and timelines.

Agenda

Time (BKK/GMT+7)	Programmes	Speakers
15:00 – 15:05 (5 mins)	Introduction and housekeeping	British Council
15:05 – 15:25 (20 mins)	 Session 1: The British Council's latest research in ELT in ASEAN English as a Subject in Basic Education in ASEAN research report English Connect project: Scoping study: research into online CPD for English teachers in 6 countries in ASEAN PRELIM Project year 1-2: Findings from UK ELT online language improvement courses 	Davide Gilmartin- Senior Academic Manager, British Council Vietnam Finita Dewi- English Connect ASEAN researcher, Indonesia
15:25 – 15:50 (25 mins)	 Session 2: Presentation on key findings from Digital Innovation Projects in Vietnam and Indonesia Online CPD mentoring for Vietnamese teachers NILE & Eduversal: Localised Content for Global Competence 	Nguyen Thi Hong Nhat, Hanoi Pedagogic University No. 2 Mike Riley, Deputy Director, NILE
15:50 – 16: 10 (20 mins)	Session 3: Panel discussion on challenges and opportunities in online CPD across ASEAN	Panellists: 1. Finita Dewi, English Connects ASEAN researcher 2. Mark Henebury, Department of International Trade, UK 3. Natalie Hong, UNESCO Asia and Pacific Regional Bureau for Education 4. Saengkae Khonghuayrob, Director English Language Institute, Ministry of Education, Thailand
16:10 – 16:20 (10 mins)	Session 4: Launch of the Digital Innovation grant in Thailand	Helga Stellmacher, Country Director, British Council Thailand
16:20 – 16:30 (10 mins)	Q&A and closing	British Council

This event is part of the Bett Asia 2022 conference, Bangkok 11-12 October 2022.

For more information and registration for the full conference, please visit https://asia.bettshow.com/visitor-registration

